MAUDE Adverse Event Report: DORNIER MEDTECH AMERICA, INC. DORNIER HOLMIUM LASER FIBER

DORNIER MEDTECH AMERICA, INC. DORNIER HOLMIUM LASER FIBER
Model Number DORNIER SINGLEFLEX 200
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The fiber was evaluated, and it was noted a break occurred at approximately 11 inches from the distal tip.The returned sample was re-cleaved and tested to release specifications.The observed values during the evaluation were noted to be within specification and no failures were noted.It is acknowledged the rfid scan indicates the fiber was power tested, and released within specification on 1 july 2019.As evidenced by the last use indication from the rfid scan indicating a power setting of 15 watts and a total energy accumulated of 3120 joules, it can be calculated the facility utilized this fiber for approximately 3.5 minutes.These confirmations demonstrate it is very unlikely there were any manufacturing faults with the fiber.The cause of the fiber break was unable to be confirmed, but it is acknowledged no manufacturing defects were identified in this investigation, which could have contributed to the complaint as reported.The root cause of the breakage is recognized to relate to the clinical application of the device.As stated in the dornier singleflex laser fiber single use holmium fiber instructions for use, "dornier singleflex laser fibers are fragile and must be handled with utmost care.Avoid bending or coiling fiber beyond the manufacturer recommended minimum bend radius (reference fiber specifications); doing so may result in light leakage or fiber breakage that could cause personal injury if laser is fired." qsf-670 rev c.
 
Event or Problem Description
Customer complained a holmium fiber broke within the channel of the ureteroscope.

Brand Name
DORNIER HOLMIUM LASER FIBER
Common Device Name
HOLMIUM LASER FIBER
Manufacturer (Section D)
DORNIER MEDTECH AMERICA, INC.
1155 roberts blvd
suite 100
kennesaw 30144
MDR Report Key9158348
Report Number1037955-2019-00041
Device Sequence Number11427226
Product Code GEX
UDI-Device Identifier00810116020348
UDI-Public01008101160203481724070210F2619S
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K123385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2024
Device Model NumberDORNIER SINGLEFLEX 200
Device Catalogue NumberHOL200S
Device Lot NumberF2619S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2019
Device Age2 MO
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/09/2019
Initial Report FDA Received Date10/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1